Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Wants to lose weight, on lipo 6 weight loss supplements. wants to take fluvoxamine, risperidone medication. Drug interaction possible ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
Is it safe to take Fluvoxamine (400mg/day) and Risperidone (3mg/day) (for treatment of OCD) with the weight loss supplement Lipo-6 Black by Nutrex Research?
Here is the link to Lipo-6 Black ingredients:
If not, why? Which ingredients of Lipo-6 Black interact with which drug? What does the interaction lead to?
Posted Sat, 14 Apr 2012 in Medicines and Side Effects
Answered by Dr. Prasad 21 hours later

Thanks for the query.

Lipo 6 black contains few herbal ingredients, nutritional supplements along with caffeine and thyroid hormone like products. The safety and efficacy of such products are yet to be proved scientifically. As there are not many clinical study reports available about this product, benefits of lipo - black and other weight loss suppplements are still doubtful.

To answer your query specifically, Yes some of the ingredients contained in Lipo - 6 black can interact with the medications you are currently on.

1. Caffeine which is present in Lipo - 6 can lower the efficacy of resperidone. Hence the effectiveness of risperidone can reduce when taken along with Lipo - 6 black.

2. Fluvoxamine can potentially aggravate the effects of caffeine. High doses of caffeine can lead to palpitations and cardiac symptoms.

3. Thyroid hormone like products may induce hyperthyroid like symptoms which can lead to anxiety.

Due to the aforementioned reasons, it is not recommended to take Lipo - 6 products if you are prescribed Risperidone and Fluvoxamine. Seek the help of your treating doctor before starting on this product.

Hope I have answered your query. Should you have any additional concerns, I will be available to address them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor